Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 269, NWS Birmingham, AL

July 31, 20124 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2012, 9:08 AM CDT for 4 counties in Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2012, 9:08 AM CDT (14:08 UTC)
Expired
Jul 31, 2012, 9:34 AM CDT
In force
26 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Chilton County, AL, Coosa County, AL, Shelby County, AL, Talladega County, AL

The radar

The Birmingham radar (KBMX), 29 km from the middle of the area, began a volume at 14:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 2.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS54 KBMX 311408
SVRBMX
ALC021-037-117-121-311445-
/O.NEW.KBMX.SV.W.0269.120731T1408Z-120731T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
908 AM CDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHILTON COUNTY IN ALABAMA...
  COOSA COUNTY IN EAST CENTRAL ALABAMA...
  SOUTHERN SHELBY COUNTY IN ALABAMA...
  SOUTHWESTERN TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 945 AM CDT

* AT 905 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  PELHAM TO CHILDERSBURG...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILSONVILLE...COLUMBIANA...SYLACAUGA...TALLADEGA SPRINGS...
  CALERA...STEWARTVILLE...WEOGUFKA AND ROCKFORD.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3282 8670 3336 8683 3334 8630 3280 8605
TIME...MOT...LOC 1407Z 337DEG 42KT 3327 8680 3326 8636

$$

08
1 follow-up statement
721 
WWUS54 KBMX 311434
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CDT TUE JUL 31 2012

ALC021-037-117-121-311444-
/O.CAN.KBMX.SV.W.0269.000000T0000Z-120731T1445Z/
CHILTON AL-COOSA AL-SHELBY AL-TALLADEGA AL-
934 AM CDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TALLADEGA...
SOUTHERN SHELBY...COOSA AND NORTHEASTERN CHILTON COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3282 8670 3336 8683 3334 8630 3280 8605
TIME...MOT...LOC 1434Z 337DEG 42KT 3298 8665 3297 8621

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 6:45 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 31, 6:45 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
645 AM CDT TUE JUL 31 2012

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

CLUSTER OS SEVERE STORMS ONGOING ACROSS JEFFERSON/SHELBY COUNTIES
WILL CONTINUE TO PUSH SOUTHWARD OVER THE NEXT FEW HOURS. THESE
STORMS ARE DROPPING LARGE AMOUNTS OF RAINFALL GENERALLY ON THE
ORDER OF 2-4 INCHES...WHICH COULD LEAD TO SOME FLOODING CONCERNS
IN URBAN AREAS AND AREAS OF POOR DRAINAGE. ADDITIONAL SINGLE AND
MULTICELL STORMS ARE EXPECTED THRU THE REMAINDER OF THE OVERNIGHT
PERIOD AND INTO THE MORNING HOURS ACROSS A GOOD PORTION OF CENTRAL
ALABAMA. THIS ACTIVITY IS IN ASSOCIATION WITH A WEAK SFC LOW OVER
WESTERN TN AND A MOISTURE/CONVERGENCE AXIS THAT STRETCHES
SOUTHWARD INTO W AL. THE THREAT FOR SEVERE STORMS WILL CONTINUE
INTO THE MORNING HOURS...WITH DAMAGING WINDS...LARGE HAIL...HEAVY
RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING ALL POSSIBLE.

BY MIDDAY THE MAJORITY OF THE CONVECTION SHOULD BE ACROSS SOUTH
ALABAMA...WITH MORE STABLE AIR OVER OUR CWA IN ITS WAKE. THIS
WOULD BRING AN END TO THE SEVERE THREAT HERE ACROSS OUR CWA. THE
TIMING OF THE SEVERE THREAT WILL HAVE TO BE ADJUSTED THRU THE
NIGHT BASED ON THE LATEST RADAR TRENDS...BUT THE LIKELIHOOD OF
SEVERE WEATHER LATE THIS AFTERNOON IS SLIM. TEMPS TODAY WILL HIGHLY
DEPEND ON CLOUD COVER AND RAIN COVERAGE. AT THIS TIME WILL GO WITH
HIGHS IN GENERALLY IN THE LOW 90S...WITH SOME UPPER 80S POSSIBLE
IN THE SOUTHEAST.

DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST BEYOND TODAY.
DRIER AIR LOOKS TO MOVE INTO THE AREA ON WEDNESDAY BEHIND THIS
SYSTEM. COULD STILL SEE SOME ISO ACTIVITY IN THE
AFTERNOON...MAINLY IN THE SOUTH AND WEST. WITH NW FLOW ALOFT STILL
IN PLACE MODELS TRY TO BRING AT LEAST ONE MORE WAVE DOWN INTO THE
FORECAST AREA BEFORE THE END OF THE WORK WEEK. HOWEVER TIMING
ISSUES PRECLUDE INCREASES IN RAIN CHANCES FOR ANY PARTICULAR
PERIOD. WILL CONTINUE WITH CHANCE POPS EACH DAY THRU THE END OF
THE PERIOD. HIGH TEMPS WILL REMAIN IN THE 90S EACH DAY WITH
OVERNIGHT LOWS IN THE 70S.

&&

.AVIATION...
12Z TAF DISCUSSION.

NMRS SHWRS AND TSTMS WILL PREVAIL ACROSS CENTRAL ALABAMA THIS
MORNING DUE TO A VERY ACTIVE NW UPPER FLOW PATTERN. DESPITE THE
WIDESPREAD COVERAGE OF RAINFALL THE PAST SIX HOURS...CIGS HAVE BEEN
STAYING ABOVE 3000 FT AGL...WITH THE EXCEPTION OF HEAVIER SHWRS IN
TSTMS.  THE OVERALL TEND WILL BE FOR A DRYING TREND TO WORK
SOUTHWARD DURING THE AFTERNOON HOURS ACROSS AREAS ALONG AND NORTH OF
I-20.  A WEAK SURFACE BOUNDARY ACROSS SOUTH CENTRAL ALABAMA MAY HELP
TRIGGER AFTN TSTMS AT KMGM AND KTOI. TSTMS SHOULD DISSIPATE BY 03Z.
GIVEN THE SIGNIFICANT RAINFALL THAT HAS OCCURRED AT MANY OF THE
SITES...FOG POTENTIAL WILL NEED TO BE ADDRESSED IN LATER FORECASTS.

/58/

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     91  71  95  71  93 /  50  20  20  20  30
ANNISTON    92  73  95  72  93 /  60  20  20  20  30
BIRMINGHAM  92  74  96  75  94 /  50  20  20  20  30
TUSCALOOSA  93  74  98  73  96 /  50  20  20  20  40
CALERA      92  73  96  74  94 /  60  20  20  20  30
AUBURN      88  73  95  74  93 /  70  30  20  20  30
MONTGOMERY  91  74  97  75  95 /  70  30  20  20  40
TROY        89  73  95  74  93 /  70  40  30  20  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 31, 5:13 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
513 AM CDT TUE JUL 31 2012

ALZ011>015-017>050-312200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
513 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FOR AREAS ALONG AND SOUTH OF
I-20 THROUGH 12 NOON. THE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS...LARGE HAIL AND FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY.

In the hours before

Local storm report, Jul 31, 7:55 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
755 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
07/31/2012                   MARION             AL   PUBLIC

            TREES DOWN IN BEAR CREEK. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 31, 8:00 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
800 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     3 NE HACKLEBURG         34.30N 87.80W
07/31/2012                   MARION             AL   PUBLIC

            TREES DOWN BLOCKING THE ROADWAY ON HWY 43 JUST NORTH OF
            THE WRANGLER PLANT. TIME ESTIMATED FROM RADAR.

&&

TGOGGINS
Local storm report, Jul 31, 8:05 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
805 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      4 N ALABASTER           33.31N 86.81W
07/31/2012                   SHELBY             AL   PUBLIC

            FLOODING REPORTED AT THE BELLE VISTA MOBILE HOME PARK.

&&

TGOGGINS
Local storm report, Jul 31, 8:07 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      5 N ALABASTER           33.32N 86.80W
07/31/2012                   SHELBY             AL   PUBLIC

            FLOODING REPORTED AT THE PELHAM YMCA.

&&

TGOGGINS
Local storm report, Jul 31, 8:11 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      2 SSW BIRMINGHAM        33.50N 86.82W
07/31/2012                   JEFFERSON          AL   BROADCAST MEDIA

            WATER RESCUE AT THE INTERSECTION OF 6TH AVE SOUTH AND 9TH
            ST SOUTH.

&&

TGOGGINS
Local storm report, Jul 31, 8:15 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
815 AM CDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     TSTM WND DMG     3 NE HACKLEBURG         34.30N 87.80W
07/31/2012                   MARION             AL   PUBLIC

            TREES DOWN BLOCKING THE ROADWAY ON HWY 43 JUST NORTH OF
            THE WRANGLER PLANT. TIME ESTIMATED FROM RADAR.

1230 AM     TSTM WND DMG     MOUNT OLIVE             33.92N 86.72W
07/31/2012                   BLOUNT             AL   PUBLIC

            SEVERAL TREES DOWN.

1230 AM     TSTM WND DMG     BEAR CREEK              34.26N 87.72W
07/31/2012                   MARION             AL   PUBLIC

            TREES DOWN IN BEAR CREEK. TIME ESTIMATED FROM RADAR.

1240 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
07/31/2012                   BLOUNT             AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ACROSS THE COUNTY.

1245 AM     TSTM WND DMG     HALEYVILLE              34.24N 87.62W
07/31/2012                   WINSTON            AL   TRAINED SPOTTER

            SEVERAL TREES DOWN IN HALEYVILLE AND THE SURROUNDING
            AREA. NUMEROUS POWER OUTAGES AROUND THE COUNTY.

0100 AM     TSTM WND DMG     LYNN                    34.04N 87.55W
07/31/2012                   WINSTON            AL   PUBLIC

            SEVERAL TREES DOWN IN LYNN.

0108 AM     HAIL             6 N BIRMINGHAM          33.61N 86.81W
07/31/2012  E1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            REPORTED AT STONEY BROOKE APARTMENTS IN FULTONDALE.

0135 AM     TSTM WND DMG     5 WSW CORDOVA           33.73N 87.27W
07/31/2012                   WALKER             AL   TRAINED SPOTTER

            NUMEROUS TREES AND POWER LINES DOWN ALONG AL HWY 269 NEAR
            PARRISH. TIME ESTIMATED FROM RADAR.

0135 AM     TSTM WND DMG     5 SW JASPER             33.80N 87.33W
07/31/2012                   WALKER             AL   TRAINED SPOTTER

            TREES DOWN BLOCKING KINGS MILL ROAD. TIME ESTIMATED FROM
            RADAR.

0142 AM     TSTM WND DMG     SUMITON                 33.75N 87.05W
07/31/2012                   WALKER             AL   911 CALL CENTER

            TREE DEBRIS AND POWERLINES DOWN BLOCKING MAIN STREET IN
            SUMITON. TIME ESTIMATED FROM RADAR.

0150 AM     TSTM WND DMG     3 N ALABASTER           33.29N 86.81W
07/31/2012                   SHELBY             AL   STORM CHASER

            LARGE GAS CANOPY PARTIALLY COLLAPSED AT THE JET PEP IN
            PELHAM. TIME ESTIMATED FROM RADAR. CORRECTED.

0150 AM     TSTM WND DMG     3 WNW TUTWILER          33.61N 87.32W
07/31/2012                   WALKER             AL   TRAINED SPOTTER

            TREES DOWN BLOCKING TUTWILER ROAD. TIME ESTIMATED FROM
            RADAR.

0220 AM     FLASH FLOOD      PELHAM                  33.30N 86.79W
07/31/2012                   SHELBY             AL   FIRE DEPT/RESCUE

            SEVERAL HOMES TAKING ON WATER.

0245 AM     FLASH FLOOD      4 NE HELENA             33.34N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            MULTIPLE HOMES FLOODED IN THE STRATFORD PLACE
            SUBDIVISION.

0245 AM     FLASH FLOOD      4 NE HELENA             33.33N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            MULTIPLE HOMES FLOODED IN THE SADDLE RUN SUBDIVISION.

0250 AM     FLASH FLOOD      3 NNE ALABASTER         33.29N 86.81W
07/31/2012                   SHELBY             AL   AMATEUR RADIO

            EVACUATIONS REPORTEDLY TAKING PLACE AT BIRMINGHAM SOUTH
            CAMPGROUND DUE TO FLOODING. ENTIRE BACK SIDE OF
            CAMPGROUND IS FLOODED.

0250 AM     FLASH FLOOD      1 N ALABASTER           33.25N 86.81W
07/31/2012                   SHELBY             AL   TRAINED SPOTTER

            PORTION OF HWY 31 CLOSED NEAR SHELBY BAPTIST MEDICAL
            CENTER WITH OVER ONE FOOT OF WATER COVERING THE ROADWAY.

0300 AM     FLASH FLOOD      5 N ALABASTER           33.32N 86.80W
07/31/2012                   SHELBY             AL   PUBLIC

            FLOODING REPORTED AT THE PELHAM YMCA.

0300 AM     FLASH FLOOD      4 N ALABASTER           33.31N 86.81W
07/31/2012                   SHELBY             AL   PUBLIC

            FLOODING REPORTED AT THE BELLE VISTA MOBILE HOME PARK.

0300 AM     FLASH FLOOD      1 E BIRMINGHAM          33.53N 86.79W
07/31/2012                   JEFFERSON          AL   EMERGENCY MNGR

            WATER RESCUE AT 35TH ST AND BROOK ST NORTH IN DOWNTOWN
            BIRMINGHAM DUE TO STREET FLOODING.

0310 AM     TSTM WND DMG     3 N VERBENA             32.79N 86.51W
07/31/2012                   CHILTON            AL   911 CALL CENTER

            LARGE TREE BLOCKING THE ROADWAY NEAR THE INTERSECTION OF
            COUNTY ROADS 59 AND 24. TIME ESTIMATED FROM RADAR.

0315 AM     TSTM WND DMG     4 ENE BILLINGSLEY       32.69N 86.65W
07/31/2012                   AUTAUGA            AL   EMERGENCY MNGR

            TREE WAS DOWN BLOCKING THE ROADWAY NEAR THE INTERSECTION
            OF COUNTY ROADS 24 AND 19. TREE HAS BEEN CLEARED BY THE
            VFD. TIME ESTIMATED FROM RADAR.

0315 AM     TSTM WND DMG     3 SW MOUNTAIN CREEK     32.68N 86.51W
07/31/2012                   AUTAUGA            AL   EMERGENCY MNGR

            TREE DOWN BLOCKING THE ROADWAY ON COUNTY ROAD 20 WEST AT
            THE INTERSTATE 65 OVERPASS. TIME ESTIMATED FROM RADAR.

0318 AM     TSTM WND DMG     5 SW MOUNTAIN CREEK     32.66N 86.54W
07/31/2012                   AUTAUGA            AL   911 CALL CENTER

            LARGE TREE BLOCKING THE ROADWAY NEAR THE INTERSECTION OF
            COUNTY ROADS 57 AND 20.

0405 AM     TSTM WND DMG     TOWNLEY                 33.83N 87.43W
07/31/2012                   WALKER             AL   911 CALL CENTER

            TREES AND POWERLINES DOWN ALONG HWY 124 IN THE TOWNLEY
            COMMUNITY

0418 AM     TSTM WND DMG     GOODSPRINGS             33.67N 87.25W
07/31/2012                   WALKER             AL   911 CALL CENTER

            MULTIPLE TREES AND POWERLINES DOWN IN AND AROUND GOOD
            SPRINGS. WORST DAMAGE IS ALONG HWY 269

0434 AM     TSTM WND DMG     TUTWILER                33.59N 87.28W
07/31/2012                   WALKER             AL   911 CALL CENTER

            TREES AND POWERLINES DOWN IN THE TUTWILER COMMUNITY ALONG
            CR 6

0600 AM     FLASH FLOOD      3 SSW BIRMINGHAM        33.49N 86.82W
07/31/2012                   JEFFERSON          AL   BROADCAST MEDIA

            SEVERAL CARS STRANDED IN FLOOD WATERS ON GREEN SPRINGS
            HWY UNDER THE INTERSTATE 65 OVERPASS. CORRECTED FOR
            LOCATION.

0615 AM     TSTM WND DMG     VALLEY GRANDE           32.52N 86.98W
07/31/2012                   DALLAS             AL   EMERGENCY MNGR

            ISOLATED TREES DOWN IN THE NORTHERN PORTION OF THE
            COUNTY.

0800 AM     FLASH FLOOD      2 SSW BIRMINGHAM        33.50N 86.82W
07/31/2012                   JEFFERSON          AL   BROADCAST MEDIA

            WATER RESCUE AT THE INTERSECTION OF 6TH AVE SOUTH AND 9TH
            ST SOUTH.

&&

TGOGGINS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:18 PM CDTSevere Thunderstorm WarningBMXPike27 min
Jul 30, 7:25 PM CDTAreal Flood AdvisoryBMXPike3 hr
Jul 30, 8:13 PM CDTFlash Flood WarningBMXPike3 hr
Jul 30, 11:57 PM CDTSevere Thunderstorm WarningBMXMarion78 min
Jul 31, 12:15 AM CDTSpecial Weather StatementBMXWalker, Winston45 min
Jul 31, 12:27 AM CDTSpecial Weather StatementBMXSt. Clair48 min
Jul 31, 12:32 AM CDTSevere Thunderstorm WarningBMXBlount43 min
Jul 31, 12:34 AM CDTSevere Thunderstorm WarningBMXWinston56 min
Jul 31, 12:48 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair57 min
Jul 31, 12:57 AM CDTSevere Thunderstorm WarningBMXJefferson, Walker48 min
Jul 31, 1:01 AM CDTSevere Thunderstorm WarningBMXFayette, Walker74 min
Jul 31, 1:24 AM CDTAreal Flood AdvisoryBMXWinston2 hr
Jul 31, 1:36 AM CDTAreal Flood AdvisoryBMXJefferson, St. Clair, Shelby, Walker3 hr
Jul 31, 1:40 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby, Talladega65 min
Jul 31, 1:53 AM CDTFlash Flood WarningBMXJefferson3 hr
Jul 31, 2:10 AM CDTFlash Flood WarningBMXShelby3 hr
Jul 31, 2:20 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Coosa70 min
Jul 31, 2:40 AM CDTSpecial Weather StatementBMXMarion, Winston65 min
Jul 31, 3:01 AM CDTSevere Thunderstorm WarningBMXAutauga74 min
Jul 31, 3:06 AM CDTSpecial Weather StatementBMXWinston24 min
Jul 31, 3:14 AM CDTSevere Thunderstorm WarningBMXElmore44 min
Jul 31, 3:20 AM CDTSevere Thunderstorm WarningBMXMarion, Walker, Winston55 min
Jul 31, 3:37 AM CDTSpecial Weather StatementBMXLowndes, Montgomery53 min
Jul 31, 4:09 AM CDTSevere Thunderstorm WarningBMXJefferson, Shelby, Walker71 min
Jul 31, 4:38 AM CDTFlash Flood WarningBMXJefferson, Shelby3 hr
Jul 31, 4:40 AM CDTSevere Thunderstorm WarningBMXChilton, Jefferson, Shelby, Walker39 min
Jul 31, 6:11 AM CDTSpecial Weather StatementBMXDallas, Hale, Perry49 min
Jul 31, 6:36 AM CDTSpecial Weather StatementBMXBlount, Etowah, St. Clair39 min
Jul 31, 7:28 AM CDTFlash Flood WarningBMXJefferson, Shelby3 hr
Jul 31, 8:32 AM CDTFlash Flood WarningBMXLowndes2 hr
Jul 31, 8:44 AM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair, Shelby, Talladega, Walker46 min
Jul 31, 10:30 AM CDTAreal Flood WarningBMXJefferson, Shelby6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.